Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 92, NWS Austin/San Antonio, TX

September 10, 2015Bexar County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 10, 2015, 6:23 PM CDT for Bexar County, Texas. It took effect at Sep 10, 2015, 6:51 PM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Sep 10, 2015, 6:23 PM CDT (23:23 UTC)
In effect from
Sep 10, 2015, 6:51 PM CDT
Expired
Sep 11, 2015, 1:08 AM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Olmos Creek at Dresden Drive (SIOT2).

Action stage
9 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08177700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WGUS44 KEWX 102323
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT THU SEP 10 2015

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Olmos Creek 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC029-110608-
/O.NEW.KEWX.FL.W.0092.150910T2351Z-150911T0608Z/
/SIOT2.1.ER.150910T2351Z.150911T0000Z.150911T0008Z.NO/
623 PM CDT THU SEP 10 2015

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Olmos Creek At Dresden Drive.
* until late tonight...or until the warning is cancelled.
* At  6:01 PM Thursday the stage was 7.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The creek will crest just above minor flood stage of 9.0
  feet this evening...and then fall back below minor flood stage overnight.
* Impact...At 9.0 feet...Minor lowland flooding extends into low areas of the 
  flood plain with no significant damage..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Dresden Drive       9    9    7.2   Thu 06 PM   1.8                        


&&

LAT...LON 2952 9855 2953 9851 2946 9845 2945 9850


$$
1 follow-up statement
480 
WGUS84 KEWX 110017
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT THU SEP 10 2015

...The flood warning is cancelled for the following rivers in Texas...

  Olmos Creek At Dresden Drive Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC029-110047-
/O.CAN.KEWX.FL.W.0092.000000T0000Z-150911T0608Z/
/SIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
717 PM CDT THU SEP 10 2015

The flood warning is cancelled for
  the Olmos Creek At Dresden Drive.
* At  7:01 PM Thursday the stage was 5.3 feet.
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 7.5 feet. The river will 
  has already fallen to 5.3 feet and will continue to fall overnight.


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 6AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Dresden Drive       9    9    5.3   Thu 07 PM   1.8                        


&&

LAT...LON 2952 9855 2953 9851 2946 9845 2945 9850


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 10, 2:55 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Sep 10, 2:55 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
255 PM CDT THU SEP 10 2015

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
OUTFLOWS FROM PREVIOUS CONVECTION WEDNESDAY INTO WEDNESDAY NIGHT
LEFT TWO MOISTURE CONVERGENCE AREAS FOR CONVECTIVE FOCUS
TODAY...ONE OVER THE COASTAL PRAIRIES AND THE OTHER EXTENDING FROM
THE EAGLE PASS AREA TO THE NORTHERN HILL COUNTRY. A RELATIVE VOID
BETWEEN THESE TWO AREAS IS SLIGHTLY LESS MOISTURE AND WIND
CONVERGENCE GENERALLY FROM SAN ANTONIO...SWWD TO NEAR LRD. MODEL
RUN-TO-RUN TRENDS CONTINUE TO SHIFT HIGHER POP EMPHASIS SWD WITH
TIME...KEEPING THE BEST CHANCE OF RAIN OVER THE NEXT 36 HOURS OVER
OUR FAR SERN COUNTIES. SPOTTY 1-2 INCHES OF RAIN COULD FALL BY
FRIDAY NIGHT MAINLY SOUTHEAST OF A LINE FROM CAMPBELLTON TO
GIDDINGS. HEAVY DOWNPOURS SHOULD BE MUCH MORE ISOLATED NW OF THIS
LINE...AND THE SLOW STORM MOTION AND SHORT-LIVED TRENDS WOULD
SUGGEST THAT A FEW AREAS WILL FAIL TO SEE ANY RAIN AT ALL. THE
RAPID REFRESH MODEL RUNS CONTINUE TO SIGNAL HIGHER POPULATION
REGIONS OF AUSTIN AND SAN ANTONIO RECEIVING THE HIGHEST COVERAGE
OF RAIN IN THE LATE AFTERNOON HOURS...THEN DECREASING TO
ISOLATED COVERAGE AGAIN IN THE EARLY EVENING.

WHILE THE UPSTREAM MERIDIONAL FLOW ALOFT PROMOTES ADDITIONAL
INSTABILITY AND A FEW NOCTURNAL STORMS TONIGHT AND FRIDAY
NIGHT...MODEL DATA SUGGEST DRIER POCKETS OF MID-LEVEL AIR THAT
COULD LEAD TO SOME PARTIAL CLEARING AND A SLIGHT COOLING TREND ON
OVERNIGHT LOWS PRIOR TO THE ARRIVAL OF THE EARLY SATURDAY COLD
FRONT.

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...
THE UPPER LEVEL TROUGHING PATTERN CONTINUES TO SHARPEN FOR THIS
WEEKEND. THE COLD FRONT IS SET TO ENTER INTO NORTHERN PARTS OF
THE FORECAST AREA EARLY SATURDAY MORNING...WITH ONE LAST ROUND OF
INSTABILITY POSSIBLY GENERATING CONVECTION NEAR AND JUST BEHIND
THE FRONT. THE MORE DAMPENED QPF NUMBERS OF THE ECM/GFS ARE
FAVORED WITH LIGHTER QPF AMOUNTS OVER THE SHARPER NAM QPF AS THE
NORTH WINDS SHOULD INCREASE THROUGH A DEEP LAYER AND MOVE THE LAST
ROUND OF CONVECTION THROUGH MORE QUICKLY.

WEEKEND TEMPERATURES CONTINUE TO HIGHLIGHT A NICE FALL WEEKEND AS
DEW POINTS PLUMMET THROUGH A DEEP LAYER. THE UPPER TROUGH IS
PROGRESSIVE BY SATURDAY NIGHT...SO LIGHT SOUTHERLY RETURN FLOW
IS EXPECTED TO BEGIN OVER WESTERN COUNTIES ALREADY BY SUNDAY
MORNING. MUCH OF THE HILL COUNTRY AND CENTRAL TX SHOULD SEE
DECOUPLED WINDS AND MIN TEMPERATURES AS LOW AS THE MID 50S. LOW
AMOUNTS OF ATMOSPHERIC MOISTURE SUNDAY INTO MONDAY SHOULD PROVIDE
HIGH DIURNAL RANGES THAT SOFTEN UP BY TUESDAY WITH THE GRADUAL
INCREASE IN SOUTHERLY FLOW. THE ECMWF CONTINUES TO DEVELOP
TROPICAL ACTIVITY OVER THE WESTERN GULF...BUT THIS FEATURE HAS
BECOME EVEN LESS LIKELY TO IMPACT TX OTHER THAT TO PROVIDE A GOOD
SOURCE REGION FOR HIGHER PWAT VALUES. THE RUN-TO-RUN TRENDS OF
BOTH THE GFS AND ECM FAVOR A FLAT E-W ORIENTED UPPER RIDGE OVER
SOUTH TX BY MID-WEEK. POPS THUS WERE KEPT ON THE LOW SIDE DESPITE
A GOOD AMOUNT OF MOISTURE EXPECTED TO SURGE INTO THE COASTAL
PRAIRIES WEDNESDAY AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  90  69  87  63 /  30  30  30  20  -
AUSTIN BERGSTROM INTL AIRPORT  72  89  70  86  58 /  30  30  30  20  -
NEW BRAUNFELS MUNI AIRPORT     73  90  70  88  61 /  30  40  30  20  -
BURNET MUNI AIRPORT            72  91  66  84  58 /  20  30  30  20  -
DEL RIO INTL AIRPORT           76  92  71  90  68 /  30  30  40  20  -
GEORGETOWN MUNI AIRPORT        73  90  67  85  58 /  20  30  30  20  -
HONDO MUNI AIRPORT             73  89  71  89  61 /  30  30  30  20  -
SAN MARCOS MUNI AIRPORT        73  89  70  86  60 /  30  40  30  20  -
LA GRANGE - FAYETTE REGIONAL   74  89  71  87  61 /  40  50  30  20  -
SAN ANTONIO INTL AIRPORT       74  90  71  88  63 /  30  40  30  20  -
STINSON MUNI AIRPORT           74  91  72  89  64 /  40  50  30  20  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...OAKS
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Sep 10, 5:16 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 AM CDT THU SEP 10 2015

TXZ171>173-183>194-202>209-217>225-228-111030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
516 AM CDT THU SEP 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL WITH TOTALS UP
TO THREE INCHES POSSIBLE. HEAVY RAIN COULD CAUSE MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL FRIDAY.
RAINFALL TOTALS UP TO THREE INCHES ARE POSSIBLE. HEAVY RAIN COULD
CAUSE MINOR FLOODING. HEAVY RAIN IS MOST LIKELY ALONG AND SOUTH OF
HIGHWAY 90.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Sep 10, 4:56 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
456 PM CDT THU SEP 10 2015

TXZ205-102245-
BEXAR TX-
456 PM CDT THU SEP 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEXAR COUNTY UNTIL
545 PM CDT...

AT 454 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
STRETCHING FROM NEAR HOLLYWOOD PARK TO NEAR LEON VALLEY...MOVING
SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... SAN ANTONIO...LEON VALLEY...KIRBY...
HELOTES...ALAMO HEIGHTS...WINDCREST...TERRELL HILLS...HOLLYWOOD
PARK...SHAVANO PARK...OLMOS PARK...CHINA GROVE...SEA WORLD...
TIMBERWOOD PARK...THE DOMINION...CROSS MOUNTAIN...CONVERSE AND
CASTLE HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2946 9879 2974 9855 2970 9838 2967 9838
      2965 9834 2962 9834 2961 9832 2937 9831
TIME...MOT...LOC 2154Z 359DEG 14KT 2961 9844

RUNYEN
Special weather statement, Sep 10, 5:41 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 PM CDT THU SEP 10 2015

TXZ191-206-207-102315-
GUADALUPE TX-COMAL TX-HAYS TX-
541 PM CDT THU SEP 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GUADALUPE...NORTHEAST
COMAL AND SOUTHEASTERN HAYS COUNTIES UNTIL 615 PM CDT...

AT 540 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAN MARCOS...MOVING SOUTHEAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN MARCOS...WIMBERLEY...CANYON LAKE...ZORN...HUNTER AND REDWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2994 9782 2988 9790 2986 9790 2986 9788
      2985 9787 2985 9786 2984 9785 2969 9794
      2983 9815 2999 9806
TIME...MOT...LOC 2240Z 296DEG 6KT 2988 9803

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 8:57 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Sep 10, 3:56 AM CDTAreal Flood AdvisoryEWXFrio, Medina, Uvalde2 hr
Sep 10, 4:56 PM CDTSpecial Weather StatementEWXBexar49 min
Sep 10, 5:08 PM CDTAreal Flood AdvisoryEWXBexar, Comal112 min
Sep 10, 5:41 PM CDTSpecial Weather StatementEWXHays34 min
Sep 10, 5:47 PM CDTAreal Flood AdvisoryEWXHays118 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.